Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 39, NWS New Orleans, LA

May 22, 2015Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 22, 2015, 8:22 AM CDT for Harrison County, Mississippi. It took effect at May 22, 2015, 4:54 PM CDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2015, 8:22 AM CDT (13:22 UTC)
In effect from
May 22, 2015, 4:54 PM CDT
Expired
May 23, 2015, 3:00 PM CDT
In force
22 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River above Gulfport (GLFM6).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WGUS44 KLIX 221322
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
822 AM CDT FRI MAY 22 2015

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Wolf River Above Gulfport affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-231922-
/O.NEW.KLIX.FL.W.0039.150522T2154Z-150523T2000Z/
/GLFM6.1.ER.150522T2154Z.150523T0600Z.150523T1400Z.NO/
822 AM CDT FRI MAY 22 2015

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Wolf River Above Gulfport.
* from this afternoon to Saturday afternoon.
* At 10:00PM Thursday the stage was 3.0 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 9.0 feet just after midnight tonight.
  The river will fall below flood stage late tomorrow morning.
* Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep
  water on the east bridge approach.
* Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There 
  will be water over the access road just upstream of the bridge and 
  the road will become impassable very quickly.

&&
 
LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917

&&

LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917

$$
2 follow-up statements
740 
WGUS84 KLIX 230219
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
919 PM CDT FRI MAY 22 2015

...The flood warning continues for the following rivers in 
Mississippi...
 
  Wolf River Above Gulfport affecting Harrison County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-231948-
/O.EXT.KLIX.FL.W.0039.000000T0000Z-150523T1948Z/
/GLFM6.1.ER.000000T0000Z.150523T0600Z.150523T1348Z.NO/
919 PM CDT FRI MAY 22 2015

The Flood Warning continues for
  The Wolf River Above Gulfport.
* until Saturday afternoon.
* At  4:00 PM Friday the stage was 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue rising to near 9.0 feet just after
  midnight tonight. The river will fall below flood stage late tomorrow 
  morning.
* Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep
  water on the east bridge approach.
* Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There 
  will be water over the access road just upstream of the bridge and 
  the road will become impassable very quickly.

&&

LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917




$$
158 
WGUS84 KLIX 231532
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1032 AM CDT SAT MAY 23 2015

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Wolf River Above Gulfport affecting Harrison County

&&

MSC047-231602-
/O.CAN.KLIX.FL.W.0039.000000T0000Z-150523T1948Z/
/GLFM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1032 AM CDT SAT MAY 23 2015

The Flood Warning is cancelled for
  The Wolf River Above Gulfport.
* At  8:00 AM Saturday the stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.0 feet. The 
  river will fall to 2.6 feet by Sunday morning .


&&

LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917


$$

MSC047-242132-
/O.ROU.KLIX.HY.S.0000.000000T0000Z-000000T0000Z/
/LYMM6.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1032 AM CDT SAT MAY 23 2015

Forecast information for
  Biloxi River Near Lyman.
* At  5:00 AM Saturday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will fall to near 11.1 feet this afternoon.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 4:35 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 22, 4:35 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CDT FRI MAY 22 2015

.SYNOPSIS...
SURFACE MAP REVEALED A STALLED FRONTAL BOUNDARY FROM SOUTH
CAROLINA COAST TO BIG BEND FLORIDA TO SOUTHEAST LOUISIANA COASTAL
WATERS TO SOUTH TEXAS. IN ADDITION...A 1023MB HIGH WAS LOCATED OF
THE MID SOUTH AND ABOUT A 4MB CHANGE FROM THE MCCOMB TO MS DELTA.
NORTH WINDS OF 5 TO 12 KNOTS WERE COMMON ACROSS THE FORECAST AREA
THIS MORNING. MORE SO...DEWPOINT READINGS RANGE FROM THE UPPER
50S OVER SOUTHWEST MS TO NEAR 70 NEAR MS DELTA. PRECIPITABLE
WATER VALUE PLOTS SHOWED A MOISTURE AXIS ALONG TEXAS AND LOUISIANA
COAST WITH VALUES OF 1.6 TO 1.75 INCHES. UPPER AIR CHARTS SHOWED A
LOW OVER SOUTH CALI...A HIGH OVER MEXICO...DIFFLUENT FLOW OVER
WEST TEXAS AND WEAK WEST FLOW OVER LOWER MISSISSIPPI VALLEY. 18

&&

.DISCUSSION...
MOISTURE AXIS WILL POOL ALONG THE COAST...WEST OF THE MISSISSIPPI
DELTA TO SOUTH CENTRAL LOUISIANA THIS MORNING THROUGH THIS
AFTERNOON. MID LAYER INSTABILITY IS PRESENT WITH THIS LAYER. AS A
RESULT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM IN THIS
GENERAL AREA. DRY AIR AND LESS MOISTURE WITH PW VALUES 1.4 TO 1.5
INCHES OVER MS COAST AND NORTH OF TIDAL LAKES WILL HAMPER
THUNDERSTORM DEVELOPMENT TODAY. COLD AIR ADVECTION WILL LOWER
1000-700MB FROM 3025M TO 2990M ACROSS NORTH ZONES AND 3020M TODAY.
THIS FEATURE ALONG WITH CLOUD COVER WILL HAMPER HIGH SUN ANGLE A
LITTLE BIT TO LOWER HIGHS ABOUT 4 TO 6 DEGREES TODAY. LOWER
DEWPOINTS AND LOWER THICKNESS WILL ALLOW EVENING AND NIGHT TIME
TEMPS ABOUT 6 TO 10 DEGREES FOR SOME LOCATIONS. THE ASSOCIATED
SURFACE HIGH WILL MOVE TO THE EAST COAST BY MIDDAY SATURDAY AND
YIELD A SOUTHEAST FLOW OVER THE PLAINS AND WEST PART OF THE LOWER
MISSISSIPPI VALLEY. HENCE...WEST ZONES WILL SEE INCREASE IN RAIN
CHANCES ON SATURDAY BUT DRY FOR MS COAST ON SATURDAY.

SUNDAY AND THE REST OF THE FORECAST PERIOD WILL HAVE A GOOD
CHANCE OF RAIN IN THE FORECAST. THE MAIN LOW WILL TRACK WEST
ACROSS THE ROCKIES SUNDAY AND OVER THE PLAINS MONDAY. MOISTURE
WILL POOL AHEAD OF THE TROUGH AXIS OVER THE SOUTHERN PLAINS. THE
CLOSE PROXIMITY AND OPEN GULF WILL YIELD LIKELY RAIN CHANCES EACH
AFTERNOON MONDAY THROUGH WEDNESDAY ACROSS THE NORTH AND WEST
ZONES. TROUGH WILL REMAIN OVER THE PLAINS BUT NOT AS SHARP LATTER
PART OF NEXT WEAK. MOISTURE WILL REMAIN ACROSS THE AREA.
THEREFORE...RAIN CHANCES WILL DECREASE BUT NOT MUCH FOR THURSDAY
AND FRIDAY OF NEXT WEEK. 18

&&

.AVIATION...
CEILINGS SHOULD REMAIN AT OR ABOVE 003 FOR ALL SITES. WILL ONLY SHOW
SMALL RESTRICTIONS DUE TO VIS THIS MORNING. SHOULD SEE MOST SITES
FREE OF ANY VCTS TODAY WITH THE EXCEPTION OF HUM AND POSSIBLY BTR.
WILL ONLY SHOW FOR HUM TODAY AS DRY AIR WILL BE VERY CLOSE TO BTR.
IF SOMETHING DEVELOPS AROUND BTR IT WILL BE TO THE WEST. CEILINGS
SHOULD STAY IN THE 020 AREA WITH SOME GROUPS OF 005 MOVING THROUGH
TONIGHT.

&&

.MARINE...COLD FRONT WILL MOVE INTO THE COASTAL WATERS THIS MORNING
AND STALL. AS THE FRONT ERODES...WINDS WILL BEGIN TO FRESHEN TO
AROUND 15 THEN 15-20KT BY SAT NIGHT OR SUN AHEAD OF THE NEXT SYSTEM
DEVELOPING IN THE OKLAHOMA/NEBRASKA AREA. THIS SYSTEM WILL NOT MAKE
MUCH PROGRESS EASTWARD BUT IT WILL BE ABLE TO KICK OUT A FEW
PREFRONTAL TROUGHS THAT WILL CARRY SH/TS INTO THE NORTHERN GULF BY
TUESDAY. MODERATE WINDS OUT OF THE SE WILL REMAIN THROUGH WED BEFORE
EASING BACK TO A MORE MANAGEABLE 10KT BY THE END OF THE WEEK.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING RIVERS ALONG MISSISSIPPI COAST FOR FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  64  86  70 /  20  10  30  20
BTR  83  69  86  72 /  30  20  40  20
ASD  82  67  86  72 /  30  10  20  20
MSY  82  73  86  75 /  40  20  30  20
GPT  82  69  85  75 /  20  10  20  20
PQL  82  63  86  72 /  20  10  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 22, 3:43 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CDT FRI MAY 22 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-222045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
343 AM CDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AS NORTHEAST WINDS OF 15
TO 20 KNOTS REMAIN THROUGH THE MORNING HOURS. WINDS SHOULD EASE
THROUGH THE DAY TO AROUND 10 TO 15 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...THOUGH
A FEW STORMS COULD BECOME STRONG EACH AFTERNOON. THE PRIMARY
THREATS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY
WINDS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:51 PM CDTRiver Flood WarningLIXHarrison34 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.